MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 22 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTD

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 22 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTD
Model Number 71302200
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a re-operation was performed due to dislocation.Cobalt chrome 12/14 taper femoral head 22mm + 0 was not explanted but repositioned.During this procedure, the surgeon realized that there was a mismatch because the size of this specific device did not match with the primary procedure operative notes (performed on (b)(6) 2007) provided by the hospital.Therefore, dr.Was not able to exchange the implant (new device was a different size).The doctor stated that this dislocation was not caused by the devices but the patient's disease.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that this complaint reports that a dislocation occurred 12 years after primary surgery.It was communicated via email that the dr.Planned to revise the devices when he realized that there was a mismatch with the femoral head (71302200).The size of this component noted in primary procedure was different from the size of the device that was implanted (apparently due to a labeling issue).Therefore, the surgeon did not revise the three components; they were repositioned to reduce the dislocation.Additionally, the dr.Stated that another revision surgery is not necessary, as the implants are working well.There is no supporting relevant documentation provided for review.An additional complaint ((b)(4)) was opened for the labeling issue.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes of this event could include improper sizing or a traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaints will be reopened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
COCR 12/14 FEM HD 22 + 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9824103
Report Number1020279-2020-00842
Device Sequence Number16911100
Product Code LPH
UDI-Device Identifier03596010194039
UDI-Public03596010194039
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2017
Device Model Number71302200
Device Catalogue Number71302200
Device Lot Number06LM13890
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1